16 doctors weighed in:

Is it safe to get botox while on blood thinners?

16 doctors weighed in
Dr. Qamar Khan
Pain Management
4 doctors agree

In brief: Blood thinners

are typically contraindicated.
Although the needle is quite small and thin, there is always a risk of bleeding. Before you consider this option make sure its OK for you to stop your blood thinner for the time required by the doctor that manages your blood thinner.

In brief: Blood thinners

are typically contraindicated.
Although the needle is quite small and thin, there is always a risk of bleeding. Before you consider this option make sure its OK for you to stop your blood thinner for the time required by the doctor that manages your blood thinner.
Dr. Qamar Khan
Dr. Qamar Khan
Thank
1 comment
Dr. Glynis Ablon
We find that most doctors allow their patients on blood thinners to get neuromodulator treatments (like botox or dysport), they are just at higher risk for bruising when they do so. If you take as needed aspirin or advil then we suggest you stop for 2 weeks prior to reduce bruising and allow proper platelet function
Dr. Edwin Ishoo
ENT - Head & Neck Surgery
2 doctors agree

In brief: Anticoagulants botox

No. That is not advisable as you will bleed and bruise excessively requiring prolonged pressure which will cause diffusion of the Botox and relaxation of unintended muscles.

In brief: Anticoagulants botox

No. That is not advisable as you will bleed and bruise excessively requiring prolonged pressure which will cause diffusion of the Botox and relaxation of unintended muscles.
Dr. Edwin Ishoo
Dr. Edwin Ishoo
Thank
Dr. Kevin Carr
Internal Medicine
2 doctors agree

In brief: Botox blood thinners

While not dangerous (you may ooze from the needle sites or develop bruising) it will likely render the medication less effective as the excess blood can interfere with the medication binding to its site.
I would hesitate to perform salivary gland injections in someone on blood thinners.

In brief: Botox blood thinners

While not dangerous (you may ooze from the needle sites or develop bruising) it will likely render the medication less effective as the excess blood can interfere with the medication binding to its site.
I would hesitate to perform salivary gland injections in someone on blood thinners.
Dr. Kevin Carr
Dr. Kevin Carr
Thank
Dr. George R Valentini
Surgery - Plastics
3 doctors agree

In brief: Not recommended.

Botox injections on patients receiving blood thinners is usually not recommended.
Although small needles are used for this procedure, there is a definite risk of bleeding which can infiltrate the tissues causing deep ecchymoses and also diffuse the Botox products into the tissues which can cause too much muscle relaxation. We even do recommend that patients refrain from taking aspirin.

In brief: Not recommended.

Botox injections on patients receiving blood thinners is usually not recommended.
Although small needles are used for this procedure, there is a definite risk of bleeding which can infiltrate the tissues causing deep ecchymoses and also diffuse the Botox products into the tissues which can cause too much muscle relaxation. We even do recommend that patients refrain from taking aspirin.
Dr. George R Valentini
Dr. George R Valentini
Thank
Dr. H. william Song
Aesthetic Medicine
1 doctor agrees

In brief: May bruise more

There is no known interaction between botulinum toxin and blood thinners such as warfarin or aspirin.
However, you may experience increased bruising from the needle. If you are on blood thinners for a medical reason, the risk of stopping the blood thinners would not be wise. If you take Aspirin or Ibuprofen for headaches, try stopping it for a week before to minimize bruising. Tylenol (acetaminophen) is ok.

In brief: May bruise more

There is no known interaction between botulinum toxin and blood thinners such as warfarin or aspirin.
However, you may experience increased bruising from the needle. If you are on blood thinners for a medical reason, the risk of stopping the blood thinners would not be wise. If you take Aspirin or Ibuprofen for headaches, try stopping it for a week before to minimize bruising. Tylenol (acetaminophen) is ok.
Dr. H. william Song
Dr. H. william Song
Thank
Dr. Jennifer Tighe De Soto
Cosmetic Surgery

In brief: May Bruise

Botox is injected superficially, in areas that are easy to apply pressure to.
It does not in itself interact with blood thinners, but obviously the blood thinners will make you more prone to bruising and bleeding. Applying ice to the area before and after the injection can help with the bruising, as can applying pressure to the injection sites. http://www.omahacosmeticsurgery.com/

In brief: May Bruise

Botox is injected superficially, in areas that are easy to apply pressure to.
It does not in itself interact with blood thinners, but obviously the blood thinners will make you more prone to bruising and bleeding. Applying ice to the area before and after the injection can help with the bruising, as can applying pressure to the injection sites. http://www.omahacosmeticsurgery.com/
Dr. Jennifer Tighe De Soto
Dr. Jennifer Tighe De Soto
Thank
Dr. William Culviner
ENT - Head & Neck Surgery

In brief: Not recommended

Although the risk of bleeding is low from botulinum toxin, I do not recommend getting injections while on those types of rx.

In brief: Not recommended

Although the risk of bleeding is low from botulinum toxin, I do not recommend getting injections while on those types of rx.
Dr. William Culviner
Dr. William Culviner
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors